Alert archive / South Carolina / Special Weather Statements in 2014
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jun 16, 2014, 3:21 PM EDT for Berkeley County, South Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2014, 3:21 PM EDT (19:21 UTC)
- Expired
- Jun 16, 2014, 3:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Charleston, SC
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 103 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1383 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
660 WWUS82 KCHS 161921 SPSCHS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 321 PM EDT MON JUN 16 2014 SCZ045-161945- INLAND BERKELEY- 321 PM EDT MON JUN 16 2014 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY THROUGH 345 PM EDT... AT 317 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...NEAR MURRAYSVILLE...MOVING NORTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... MURRAYSVILLE...SUGAR HILL...CHICORA... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3321 8026 3330 8013 3319 7997 3307 8013 TIME...MOT...LOC 1921Z 139DEG 8KT 3320 8012 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jun 16, 1:50 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 16, 1:50 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 150 PM EDT MON JUN 16 2014 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH THE UPCOMING WEEKEND... WITH AN INLAND TROUGH OF LOW PRESSURE BECOMING ESTABLISHED BY LATE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THIS AFTERNOON...VERY LITTLE ADJUSTMENTS HAVE BEEN MADE TO THE FORECAST. A MID LVL RIDGE OF HIGH PRESSURE WILL REMAIN POSITIONED OVER THE SOUTHEASTERN UNITED STATES THIS AFTERNOON WHILE SFC HIGH PRESSURE CONTINUES TO SLIDE SOUTHWARD JUST OFF THE CAROLINA COAST. THE PATTERN WILL RESULT IN DRYER AND WARMER TEMPS THAN PREVIOUS DAYS AS SUBSIDENCE AND STRONG SFC HEATING OCCUR THROUGH MID AFTERNOON. 1000-850 MB THICKNESSES SUPPORT OVERALL TEMPS IN THE LOWER 90S OVER MOST AREAS...SLIGHTLY COOLER ALONG THE IMMEDIATE COAST. A FEW LOCATIONS COULD SEE TEMPS APPROACH THE MID 90S AHEAD OF THE INLAND MOVING SEABREEZE CURRENTLY SEEN ON SATELLITE AND RADAR IMAGERY. ALTHOUGH WE CAN NOT RULE OUT AN ISOLATED SHOWER AND/OR THUNDERSTORM ALONG THE SEABREEZE IN SOUTHEAST SOUTH CAROLINA...MARGINAL MOISTURE AND STRONGER SUBSIDENCE WILL LIKELY KEEP ACTIVITY AT A MINIMUM. FURTHER SOUTH...LIGHT ONSHORE FLOW ALONG THE SOUTHERN EDGE OF SFC HIGH PRESSURE WILL RESULT IN A MORE FAVORABLE ENVIRONMENT FOR CONVECTION AS MOISTURE LEVELS ARE SLIGHTLY ENHANCED. A FEW LIGHT SHOWERS AND/OR THUNDERSTORMS ARE THEREFORE POSSIBLE DURING PEAK HEATING THIS AFTERNOON ALONG AND AHEAD OF THE SEABREEZE. HAVE MAINTAINED A SLIGHT CHANCE OF SHOWERS AND/OR THUNDERSTORMS FOR AREAS WEST OF INTERSTATE 95 IN SOUTHEAST GEORGIA...MAINLY UNTIL SUNSET. TONIGHT...ANY LINGERING CONVECTION ACROSS SOUTHWEST PORTIONS OF THE FORECAST AREA WILL END BY SUNSET AS THE SEABREEZE PUSHES INLAND. SKIES WILL BECOME MOSTLY CLEAR ACROSS THE AREA AS THE EVENING PROGRESSES. THE COMBINATION OF CLEAR SKIES...LIGHT/CALM WINDS AND ABUNDANT LOW LEVEL MOISTURE COULD RESULT IN PATCHY FOG FORMATION LATE TONIGHT. LOWS WILL BE AROUND 70 ACROSS MUCH OF THE AREA AWAY FROM THE WARMER COAST. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... DEEP LAYERED RIDGING IS EXPECTED THROUGH THE MID WEEK TIME PERIOD. TEMPERATURES SHOULD CONTINUE TO RUN WARMER THAN CLIMO AS ONLY SCATTERED CUMULUS FIELDS AND LITTLE IN THE WAY OF DIURNAL CONVECTIVE COVERAGE BOTH INDICATORS THAT MAX READINGS SHOULD REACH THE MID 90S INLAND AND LOWER 90S ALONG THE COASTAL CORRIDOR TUE AND WED WITH A MORE SOLID AREA-WIDE COVERAGE OF MID 90S ON THU. QUITE A BIT OF CAPPING AND LOWER 850 MB THETA-E AIR LOOKS TO KEEP ISOLATED CONVECTION CONFINED TO THE W AND NW FRINGES OF THE FORECAST AREA TUE WITH MOST OF IT INLAND FROM OUR FORECAST AREA. ON WED...AN UPPER TROPOSPHERIC LOW PASSES SOUTH UNDER THE RIDGE AND THIS FEATURE SHOULD ADD EVEN MORE MID LEVEL SUBSIDENCE FURTHER CAPPING CONVECTION. BY THU...A SURFACE TROUGH OVER NORTH GEORGIA AND THE INLAND CAROLINAS BECOMES A LITTLE MORE DEFINED. THIS FEATURE SHOULD FOCUS CONVECTION INLAND FROM OUR AREA WITH PERHAPS ISOLATED CONVECTION TO THE S OF I-16 THU ALONG THE SEA BREEZE. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... MEDIUM RANGE GUIDANCE REMAINS IN DECENT AGREEMENT THROUGH THE LONG TERM PERIOD WITH RESPECT TO THE OVERALL SYNOPTIC PATTERN. STRONG MID AND UPPER LEVEL RIDGING WILL PREVAIL OVER THE SOUTHEAST STATES THROUGH LATE WEEK...BEFORE BREAKING DOWN OVER THE WEEKEND. THIS IN RESPONSE TO AN UPPER TROUGH DIGGING FROM THE GREAT LAKES TOWARD THE OHIO VALLEY OR MID ATLC REGION BY MONDAY. FRI AND SAT BOTH LOOK QUITE WARM WITH MOST AREAS RISING TO THE MID 90S DESPITE SOME SLIGHTLY LOWER UPPER HEIGHTS...THANKS TO A MORNING W FLOW IN THE BOUNDARY LAYER AND PERSISTENT SW FLOW EACH AFTERNOON. SURFACE DEW POINTS WILL BE ON THE INCREASE AND WE MAY HAVE SOME AREAS APPROACH 105 HEAT INDEX VALUES OVER THE WEEKEND. CONVECTION POTENTIAL APPEARS TO BE ON A GRADUAL UPTICK FROM SAT INTO SUNDAY AND MONDAY AS GULF MOISTURE INCREASES IN THE LOWER LEVELS AND THE MID LEVEL GRADUALLY BECOMING MORE OF WEAK TROUGH PATTERN. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... VFR CONDITIONS ARE EXPECTED THROUGH THE REMAINDER OF THE DAY AT BOTH CHS AND SAV TERMINALS BEHIND AN INLAND MOVING SEABREEZE. ABUNDANT LOW LEVEL MOISTURE...LIGHT WINDS AND MAINLY CLEAR SKIES SHOULD RESULT IN PATCHY SHALLOW GROUND FOG WITH MVFR VISIBILITIES AND/OR CEILINGS POSSIBLE BETWEEN 08Z-12Z TONIGHT. OTHERWISE...VFR CONDITIONS ARE EXPECTED TO PREVAIL AT BOTH KCHS AND KSAV THROUGH EARLY TUESDAY AFTERNOON. EXTENDED AVIATION OUTLOOK...MAINLY VFR CONDITIONS TO PREVAIL THIS WEEK WITH BETTER CHANCES FOR CONVECTION IMPACTS MAINLY INLAND FROM THE COASTAL CORRIDOR. && .MARINE... THIS AFTERNOON AND TONIGHT...WINDS/SEAS WILL REMAIN WELL BELOW SMALL CRAFT ADVISORY LEVELS AS HIGH PRESSURE OVER THE ATLANTIC SLOWLY SHIFTS SOUTHWARD JUST OFF THE CAROLINA COAST. A SYNOPTIC ONSHORE FLOW WILL PERSIST...BUT A RATHER WEAK PRESSURE GRADIENT WILL ONLY RESULT IN WIND SPEEDS OF 10 KT OR LESS. THE ONLY EXCEPTION WILL BE ALONG THE LAND/SEA INTERFACE THIS AFTERNOON WHERE WINDS COULD REACH AS HIGH AS 10-15 KTS BEFORE THE SEABREEZE SHIFTS FURTHER INLAND. SEAS WILL RANGE BETWEEN 1-2 FT...HIGHEST BEYOND 20 NM FROM THE COAST TUESDAY THROUGH SATURDAY...NO HIGHLIGHTS EXPECTED THROUGH THE PERIOD. EXPECT ATLANTIC HIGH PRESSURE TO PREVAIL. NOCTURNAL SURGING WILL BECOME MORE ENHANCED FRIDAY NIGHT WITH A FAVORABLE SW LOW LEVEL JET RAMPING UP. SPEEDS COULD REACH A MORE SOLID 15 KT BY THAT TIME WITH SOME HIGHER GUSTS. SEAS 2 FT OR LESS...THEN 2-3 FT BY FRI AND SAT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...DPB SHORT TERM... LONG TERM... AVIATION...DPB MARINE...DPB
Hazardous weather outlook, Jun 16, 8:22 AM EDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 822 AM EDT MON JUN 16 2014 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-171230- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 822 AM EDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 16, 2:42 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
242 PM EDT MON JUN 16 2014
SCZ045-161915-
INLAND BERKELEY-
242 PM EDT MON JUN 16 2014
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
AT 241 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING THUNDERSTORM...NEAR PINOPOLIS...MOVING NORTHWEST AT 10
MPH. THIS STORM WILL DRIFT ONTO LAKE MOULTRIE THROUGH 315 PM.
MARINERS ARE URGED TO SEEK SAFE HARBOR. REMEMBER...LIGHTNING CAN
STRIKE MANY MILES AWAY FROM THE PARENT THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.
&&
LAT...LON 3324 8009 3330 8015 3335 8010 3339 8009
3339 8001 3333 7997 3326 7997 3321 8004
TIME...MOT...LOC 1840Z 144DEG 9KT 3321 7998Special weather statement, Jun 16, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 321 PM EDT MON JUN 16 2014 SCZ045-161945- INLAND BERKELEY- 321 PM EDT MON JUN 16 2014 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY THROUGH 345 PM EDT... AT 317 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...NEAR MURRAYSVILLE...MOVING NORTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... MURRAYSVILLE...SUGAR HILL...CHICORA... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3321 8026 3330 8013 3319 7997 3307 8013 TIME...MOT...LOC 1921Z 139DEG 8KT 3320 8012
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 2:42 PM EDT | Special Weather Statement | CHS | Berkeley | 33 min |
Nearby
Special Weather Statements in South Carolina, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.